Alert archive / Colorado / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 51, NWS Pueblo, CO

June 7, 2018El Paso County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 7, 2018, 5:46 PM MDT for El Paso County, Pueblo County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2018, 5:46 PM MDT (23:46 UTC)
Expired
Jun 7, 2018, 6:15 PM MDT
In force
29 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties El Paso County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 44 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2018-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2018-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-439 J/kg
Mixed-layer LCL
2052 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

828 
WUUS55 KPUB 072346
SVRPUB
COC041-101-080015-
/O.NEW.KPUB.SV.W.0051.180607T2346Z-180608T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
546 PM MDT THU JUN 7 2018

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  South central El Paso County in east central Colorado...
  Northwestern Pueblo County in southeastern Colorado...

* Until 615 PM MDT.

* At 546 PM MDT, a severe thunderstorm was located over Pueblo West,
  or 9 miles northwest of Pueblo, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Northern Pueblo, Pinon and Pueblo West. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3830 10486 3851 10482 3858 10442 3828 10441
TIME...MOT...LOC 2346Z 264DEG 20KT 3838 10471 

HAIL...1.00IN
WIND...60MPH
 
$$

Skelly
3 follow-up statements
461 
WWUS55 KPUB 072359
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
559 PM MDT THU JUN 7 2018

COC041-101-080015-
/O.CON.KPUB.SV.W.0051.000000T0000Z-180608T0015Z/
El Paso CO-Pueblo CO-
559 PM MDT THU JUN 7 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTH CENTRAL EL PASO AND NORTHWESTERN PUEBLO COUNTIES...

At 559 PM MDT, a severe thunderstorm was located over Pueblo West, or
8 miles northwest of Pueblo, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Northern Pueblo, Pinon and Pueblo West. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3830 10486 3851 10482 3854 10442 3828 10441
TIME...MOT...LOC 2359Z 269DEG 12KT 3835 10472 

HAIL...1.00IN
WIND...60MPH
 
$$

Skelly
404 
WWUS55 KPUB 080007
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
607 PM MDT THU JUN 7 2018

COC041-101-080015-
/O.CON.KPUB.SV.W.0051.000000T0000Z-180608T0015Z/
El Paso CO-Pueblo CO-
607 PM MDT THU JUN 7 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTH CENTRAL EL PASO AND NORTHWESTERN PUEBLO COUNTIES...

At 607 PM MDT, a severe thunderstorm was located near Pueblo West, or
near Pueblo, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Northern Pueblo, Pinon and Pueblo West. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3830 10486 3851 10482 3854 10442 3828 10441
TIME...MOT...LOC 0007Z 264DEG 20KT 3836 10466 

HAIL...1.00IN
WIND...60MPH
 
$$

Skelly
985 
WWUS55 KPUB 080017
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
617 PM MDT THU JUN 7 2018

COC041-101-080027-
/O.EXP.KPUB.SV.W.0051.000000T0000Z-180608T0015Z/
El Paso CO-Pueblo CO-
617 PM MDT THU JUN 7 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EL PASO AND
NORTHWESTERN PUEBLO COUNTIES HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However small
hail and gusty winds are still possible with this thunderstorm.

LAT...LON 3830 10486 3851 10482 3854 10442 3828 10441
TIME...MOT...LOC 0017Z 264DEG 20KT 3836 10460 

$$

Skelly

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:37 PM MDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 7, 3:37 PM MDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
337 PM MDT Thu Jun 7 2018

.SHORT TERM...(This evening through Friday)
Issued at 338 PM MDT Thu Jun 7 2018

.Currently...moisture has been slower to mix out on the plains
today.  Convection tried to fire over the southeast mountains, but
moisture was too shallow and air aloft was too dry to support deeper
convection.  Some weak storms are over Teller County and along the
Raton Ridge.

.Tonight...Fine resolution models continue to show some weak storms
moving eastward along the Palmer Divide and along the New Mexico
border during the evening.  ESRL experimental HRRR hints at strong
storms over Kiowa County later in the evening.  This is plausible as
moisture has been slow to mix out on the plains and southeast winds
will continue into the evening.  Deeper cloud have limited heating
over Baca County which should limit instability in the southeast
corner of the state. Any storms should move into Kansas by midnight.
Do not see a large MCS developing, like what developed last night,
to provide a strong westward push to the low level moisture.

.Friday...Dry southwest flow aloft continues.  Low levels on the
plains will be drier than Thursday.  Winds will stay below red flag
criteria, but humidities will mostly be below 15 percent.  There may
be enough low level moisture for some isolated stronger storms near
the Kansas border, and SPC has marginal risk for the Kansas border
region. Suspect main threats will be gusty winds with drier lower
levels.  A stray storm could develop over the eastern mountains, but
moisture will be limited. --PGW---

.LONG TERM...(Friday night through Thursday)
Issued at 338 PM MDT Thu Jun 7 2018

Chief longer term meteorological issues continue to be
temperatures, near critical to critical fire weather
conditions at times and pops.

Latest longer term PV/Precipitable water analysis, forecast
model soundings and computer simulations suggest that upper
ridging will remain anchored centered over/near New Mexico/west
Texas during the balance of the longer term with increasing
precipitation potential beginning Tuesday and continuing into
next week as deeper atmospheric moisture returns/develops over
the majority of the CWA.

From Friday evening into Monday, unseasonably warm temperatures in
combination with generally dry conditions(outside of isolated
thunderstorms) are are anticipated over the forecast district in
advance of the potential for cooler temperatures as well as
increased pops beginning Tuesday.

Gradient winds are still projected to increase from Sunday into
Monday evening, which will increase the fire weather threat
Sunday. In addition, elevated/localized fire weather conditions
will also be possible Saturday and Monday.

Finally, above to well-above seasonal early to mid-June
temperatures(as evidenced by predicted maximum temperatures
climbing into the 90s and even challenging the century mark at
times over select eastern locations) are expected to continue over
southern Colorado into Monday, in advance of somewhat cooler
temperatures developing by Tuesday and Wednesday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 338 PM MDT Thu Jun 7 2018

VFR at all TAF sites.  Isolated storms north of KCOS could brief
produce gusty outflow winds at KCOS.  Chances for thunder and wind
gusts are too low to insert into TAF.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, Jun 7, 11:43 AM MDT, 6 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1143 AM MDT Thu Jun 7 2018

COZ058>089-093>099-081745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1143 AM MDT Thu Jun 7 2018

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms may develop along the Palmer Divide and near
the Kansas border late this afternoon and this evening, with gusty
winds to 50 mph and lightning the main storm hazards. One or two
storms near the Kansas border may become severe, with wind gusts
over 60 mph and hail up to quarter size possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated thunderstorms will be possible over the mountains once
again Friday afternoon, with the main weather hazards with any
thunderstorm that develops being gusty winds to 50 mph and
lightning. There also remains the potential for a few strong to
severe storms across the Southeast Plains Friday afternoon and
evening, with gusty winds up 60 mph, hail up to quarter size and
lightning the main storm threats. The greatest threat for severe
storms will be near the Kansas border.

Isolated afternoon and evening thunderstorms will be possible
across Southeast Colorado on Saturday, and again early next week,
with main hazards being gusty winds to 50 mph and lightning.

Increasing southwest flow aloft this weekend will lead to
increasing fire danger across western portions of the area on
Friday and Saturday, and across all of South Central and
Southeast Colorado on Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible late this afternoon and this evening along the Palmer
Divide and over the far southeast plains near the Kansas border.

06/77

In the hours before

Special weather statement, Jun 7, 3:40 PM MDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
340 PM MDT THU JUN 7 2018

COZ081-082-084-085-072230-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
340 PM MDT THU JUN 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 430 PM MDT...

At 339 PM MDT, Doppler radar was tracking a strong thunderstorm over
Manitou Springs, or near Colorado Springs, moving east at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Colorado Springs, Monument, Air Force Academy, Manitou Springs, Green
Mountain Falls, Crystola, Chipita Park, Gleneagle, Peterson AFB,
Cimarron Hills, Cascade and Stratmoor.

LAT...LON 3878 10501 3895 10503 3903 10496 3909 10476
      3879 10458
TIME...MOT...LOC 2139Z 263DEG 20KT 3887 10493

Skelly
Special weather statement, Jun 7, 5:10 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
510 PM MDT THU JUN 7 2018

COZ084-085-072345-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
510 PM MDT THU JUN 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL
545 PM MDT...

At 510 PM MDT, Doppler radar was tracking a strong thunderstorm near
Schriever AFB, or 21 miles east of Colorado Springs, moving east at
20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Schriever AFB and Ellicott.

LAT...LON 3865 10449 3867 10454 3880 10456 3889 10428
      3866 10418
TIME...MOT...LOC 2310Z 254DEG 15KT 3873 10445

Skelly
Special weather statement, Jun 7, 5:33 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
533 PM MDT THU JUN 7 2018

COZ085-086-080000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
533 PM MDT THU JUN 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO AND NORTH
CENTRAL PUEBLO COUNTIES UNTIL 600 PM MDT...

At 533 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pinon, or 15 miles northwest of Pueblo, moving east at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Fountain, Pinon and Pueblo West.

LAT...LON 3833 10480 3853 10485 3861 10464 3840 10452
TIME...MOT...LOC 2333Z 254DEG 14KT 3848 10473

Skelly

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:16 PM MDTSevere Thunderstorm WarningPUBBaca44 min
Jun 6, 8:15 PM MDTSpecial Weather StatementPUBBaca30 min
Jun 6, 8:19 PM MDTSevere Thunderstorm WarningPUBBaca41 min
Jun 7, 3:40 PM MDTSpecial Weather StatementPUBEl Paso50 min
Jun 7, 5:10 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jun 7, 5:33 PM MDTSpecial Weather StatementPUBPueblo27 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.